Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 13, NWS Dodge City, KS

April 10, 20256 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 10, 2025, 2:15 AM CDT for 6 counties in Kansas. It took effect at Apr 10, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2025, 2:15 AM CDT (07:15 UTC)
In effect from
Apr 10, 2025, 1:00 PM CDT
Expired
Apr 10, 2025, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3573 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

116 
WWUS83 KDDC 100715
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
215 AM CDT Thu Apr 10 2025

...Enhanced Fire Danger This Afternoon...


KSZ030-031-043>046-110100-
/O.NEW.KDDC.FW.W.0013.250410T1800Z-250411T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-
215 AM CDT Thu Apr 10 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 8 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness and Fire Weather Zone 046 
  Rush.

* TIMING...From 1 PM this afternoon to 8 PM CDT this evening.

* WINDS...North 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
1 follow-up statement
197 
WWUS83 KDDC 101954
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
254 PM CDT Thu Apr 10 2025

...Enhanced Fire Danger This Afternoon...

KSZ030-031-043>046-110100-
/O.CON.KDDC.FW.W.0013.000000T0000Z-250411T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-
254 PM CDT Thu Apr 10 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness and Fire Weather Zone 046 
  Rush.

* TIMING...Until 8 PM CDT this evening.

* WINDS...North 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 10, 2:09 AM CDT, 6 minutes earlier. Its key messages:

  • Enhanced fire danger for today and Saturday
  • Temperatures in the 90s and approaching 100 degrees for areas near the Colorado border
  • Mainly dry through the weekend and then some small chances of rain next week
Area forecast discussion, Apr 10, 2:09 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
209 AM CDT Thu Apr 10 2025

.KEY MESSAGES...

- Enhanced fire danger for today and Saturday

- Temperatures in the 90s and approaching 100 degrees for areas near
the Colorado border

- Mainly dry through the weekend and then some small chances of rain
next week

&&

.DISCUSSION...
Issued at 209 AM CDT Thu Apr 10 2025

07z surface observations and upper air analysis shows a large ridge
over the western CONUS with a fast moving shortwave trough in the
northern plains and a jet streak over Nebraska and northern Kansas.
This trough is bringing a cold front into northern Kansas and should
pass through all of Kansas by sunrise.

Today as the cold front passes into Oklahoma and daytime heating
leads to better mixing we will see the winds increase out of the
north during the day and wind gusts will likely be over 30 mph this
afternoon.  The cold air advection will lead to 850 mb temperatures
at 10-14 (C) with the colder temperatures in north central Kansas.
This should lead highs to be in the 70s.

Friday the ridge in the west will slowly move into the central
Rockies and the cool air mass exits to the east.  Winds will turn
back to the south and milder air enters from the west.  The stronger
heating occurs on Saturday as a shortwave moves over the Colorado
rockies develops a surface low in the front range and the pressure
gradient tightens and lead to strong southwest wind by afternoon.
Temperatures in the 850 mb level are forecast to range from 17(C) in
the east to around 28 (C) along the Colorado border.  NBM guidance
has 100% chance of 90 degrees or warmer highs along and west of
highway 83 on Saturday and even a 40-50% chance of 100 degrees or
greater along the Colorado border.  The warm air will continue into
Sunday and then a trough in the northern plains will bring another
cold front through Kansas late Sunday night into early Monday
morning.  This front along with the best lift in the 700 mb levels
along the I-70 corridor will lead to some small chances (~20%) of
rain and storms.

Long range ensembles have some rain and storm chances returning for
the middle of next week as model forecasts have a quick moving
shortwave trough in the central plains.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1132 PM CDT Wed Apr 9 2025

VFR flight category for all airports during the time period.
Winds will increase behind a cold front that will pass through
this morning and winds will increase after 15Z to sustained at
15-25 kts and gusts around 30 kts at times. Winds should
diminish after sunset and become light between 03-06Z.

&&

.FIRE WEATHER...
Issued at 209 AM CDT Thu Apr 10 2025

Enhanced fire danger today for much of southwest Kansas during the
afternoon hours.  Winds will pick up behind a cold front out of the
north to northwest to 20-25 mph and gusts over 35 mph with lowest
relative humidity values falling to around 15%.  Another enhanced
fire danger is possible mainly along and west of the highway 283
corridor on Saturday.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Tatro
AVIATION...Tatro
FIRE WEATHER...Tatro

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.